MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COONRAD-MORREY TOTAL ELBOW; PROSTHESIS, ELBOW, CONSTRAINED

ZIMMER BIOMET, INC. COONRAD-MORREY TOTAL ELBOW; PROSTHESIS, ELBOW, CONSTRAINED
Catalog Number 32810502704
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Adhesion(s) (1695); Muscle Weakness/Atrophy (1967); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Numbness (2415); Peripheral Nervous Injury (4414)
Date of Event 03/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item# unk ulnar component; lot# unknown.Item# unk bushing; lot# unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a resection of heterotopic bone and an ulnar nerve transposition due to numbness and tingling of the ulnar digits approximately six (6) months post-implantation.All original implants were retained during the procedure.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
The following sections were updated/corrected: b4; b5; b7; d2; d10; g1; g3; g4; g6; h1; h2; h6; h10.D10: item# 32810504301; lot# 64662236.Item# 110034355; lot# 918aak1906.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a resection of heterotopic bone and an ulnar nerve transposition due to numbness and tingling of the ulnar digits approximately six (6) months post-implantation.Subsequently, the patient underwent a second ulnar nerve transposition approximately eight (8) months later.Both procedures were completed without complication and all original implants remain in place.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; b7; d2; g1; g3; g6; h1; h2; h6.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.H6: proposed component code: mechanical (g04): stem.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.I&d op note: this is a 71-year-old woman with a history of left total elbow arthroplasty for severely comminuted distal humerus fracture.She initially did reasonably well, then had some numbness and tingling of the ulnar digits and had a transposition of the ulnar nerve resection of left elbow joint: lateral condyle of distal humerus, neurolysis of ulnar nerve, radical resection of capsule, soft tissue & heterotopic bone with contracture release".Office note: during the surgery two weeks ago, had lysis of adhesions around the nerve.Office note: pain/rom better than what it was prior to surgery, slowly improving.Rom 30-115, tingling and numbness into fingers persistently.Continue physical therapy.Office visit: feels like hit a plateau in therapy, improved flexion.Has cervical spine surgery coming up to deal with numbness and tingling into fingers.Ordered dyna-splint.Will order emg/ncs to evaluate areas of compression of the ulnar nerve.Office note: continues to have numbness and tingling into the ulnar digits primarily, though she does have some difficulty using the radial fingers as well.Difficulty buttoning objects like a shirt.She has noted some atrophy in the hand.This is all begun since her elbow replacement for severe distal humerus fx.Ncs: compression on the nerve study at the elbow as well as at the wrist on the ulnar nerve, and there is minor carpal tunnel syndrome- compression of the ulnar nerve at multiple levels.Office note: operative clearance by cardiology.Transposition of ulnar nerve: dx: compression of ulnar nerve at multiple levels.Procedure: decompression of ulnar nerve ¿ nerve transposition at elbow, left carpal tunnel release, repair ulnar nerve.Office note: 2 weeks post-operation of transposition of ulnar nerve, release of guyon's canal and release of carpal.Tunnel on left.Healing well, physical therapy.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Heterotopic ossification (ho) is the abnormal and rapid growth of bone that forms within soft tissue as the result of heredity, trauma, surgical history, or diseases of a joint.Ho may be a contributing factor to the pain and range of motion; however, for pain, rom, and nerve damage, a definitive root cause cannot be determined.The reported event is confirmed as medical records were provided.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COONRAD-MORREY TOTAL ELBOW
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21366018
Report Number0001822565-2025-00344
Device Sequence Number20936660
Product Code JDC
UDI-Device Identifier00889024274006
UDI-Public(01)00889024274006(17)250131(10)64449972
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue Number32810502704
Device Lot Number64449972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/06/2025
02/25/2025
07/07/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date02/20/2025
03/18/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NARRATIVE IN H11
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight59 KG